ISSN 1941-5923

Logo



Get your full text copy in PDF

A Curious Case of Inhalation Fever Caused by Synthetic Cannabinoid

Thiru Chinnadurai, Srijan Shrestha, Raji Ayinla

(Department of Medicine, Harlem Hospital Center in affiliation with Columbia University College of Physician and Surgeons, New York, NY, USA)

Am J Case Rep 2016; 17:379-383

DOI: 10.12659/AJCR.898500


BACKGROUND: This case report describes inhalation fever as an uncommon pulmonary adverse effect of synthetic cannabinoids.
CASE REPORT: A 29-year-old man was brought in for severe agitation after smoking K2, a synthetic cannabinoid. He required multiple doses of lorazepam and haloperidol for sedation. His vital signs were notable for a mild fever and tachycardia. Otherwise, the rest of his exam was unremarkable. The laboratory test was significant for leucocytosis and diffuse reticular-nodular and interstitial infiltrates on chest radiograph. Urine drug toxicology was negative. Interestingly, his symptoms and pulmonary infiltrates on the chest radiograph resolved spontaneously after 24 hours of observation.
CONCLUSIONS: This patient developed transient pulmonary infiltrates and fever following the synthetic cannabinoid inhalation, as seen in self-limiting inhalation fever. Inhalation fever as a consequence of synthetic cannabinoid has not been described previously and there is a need for further research in this field.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree